Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 17, 2019, 2:43 AM MDT. It took effect at Aug 17, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2019, 2:43 AM MDT (08:43 UTC)
- In effect from
- Aug 17, 2019, 12:00 PM MDT
- Expired
- Aug 17, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
292 WWUS85 KCYS 170843 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 243 AM MDT Sat Aug 17 2019 ...RED FLAG WARNINGS AND FIRE WEATHER WATCHES FOR FIRE WEATHER ZONES 303 304 and 310 THIS WEEKEND... ...Dangerous fire weather conditions expected over the weekend as a strong storm system pushes in from the west. Strong winds Today and Sunday in combination with low relative humidities should create widespread critical fire weather conditions... WYZ304-180200- /O.UPG.KCYS.FW.A.0008.190817T1800Z-190818T0200Z/ /O.NEW.KCYS.FW.W.0009.190817T1800Z-190818T0200Z/ /O.UPG.KCYS.FW.A.0009.190818T1800Z-190819T0200Z/ /O.NEW.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ Southwest Carbon County- 243 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. a Red Flag Warning has also been issued from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. a Fire Weather Watch has also been issued from Sunday afternoon through Sunday evening. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Saturday and Sunday. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. If fires develop expect extreme fire behavior with rapid growth and spread. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-180200- /O.NEW.KCYS.FW.W.0009.190817T1800Z-190818T0200Z/ /O.NEW.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 243 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. a Red Flag Warning has also been issued from noon to 8 PM MDT Sunday. * AFFECTED AREA...Fire weather zone 303. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Saturday and Sunday. * HUMIDITY...10 to 15% * HAINES INDEX...5 to 6. If fires develop expect extreme fire behavior with rapid growth and spread. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-180200- /O.NEW.KCYS.FW.W.0009.190817T1800Z-190818T0200Z/ /O.NEW.KCYS.FW.A.0010.190818T1800Z-190819T0200Z/ Platte/Goshen/Central and Eastern Laramie- 243 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR POSSIBLE FIRE WEATHER CONDITIONS... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 310. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Saturday and Sunday. * HUMIDITY...10 to 15% * THUNDERSTORMS...Isolated thunderstorms possible Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ Lyons
2 follow-up statements
931 WWUS85 KCYS 172201 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 401 PM MDT Sat Aug 17 2019 ...RED FLAG WARNINGS FOR FIRE WEATHER ZONES 303 304 and 310 THIS WEEKEND... ...Dangerous fire weather conditions expected over the weekend as a strong storm system pushes in from the west. Strong winds Today and Sunday in combination with low relative humidities should create widespread critical fire weather conditions... WYZ310-181200- /O.UPG.KCYS.FW.A.0010.190818T1800Z-190819T0200Z/ /O.EXA.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ /O.CON.KCYS.FW.W.0009.000000T0000Z-190818T0200Z/ Platte/Goshen/Central and Eastern Laramie- 401 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. A Red Flag Warning is also in effect for southwestern FWZ 310...which is in effect from Noon through 8 PM Sunday. * AFFECTED AREA...Fire weather zone 310. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Saturday and Sunday. * HUMIDITY...10 to 15% * THUNDERSTORMS...Isolated thunderstorms possible this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-304-181200- /O.CON.KCYS.FW.W.0009.000000T0000Z-190818T0200Z/ /O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 401 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. A Red Flag Warning has also been issued from noon to 8 PM MDT Sunday. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Saturday and Sunday. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. If fires develop expect extreme fire behavior with rapid growth and spread. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
775 WWUS85 KCYS 180151 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 751 PM MDT Sat Aug 17 2019 ...RED FLAG WARNINGS FOR FIRE WEATHER ZONES 303...304 and 310 SUNDAY... ...Dangerous fire weather conditions expected Sunday as a strong storm system pushes in from the west. Strong winds Sunday in combination with low relative humidities should create widespread critical fire weather conditions... WYZ303-304-310-181200- /O.EXP.KCYS.FW.W.0009.000000T0000Z-190818T0200Z/ /O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie- 751 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 310... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303, 304, AND 310... The National Weather Service in Cheyenne continues a Red Flag Warning, which is in effect from noon to 8 PM MDT Sunday. * AFFECTED AREA...Fire weather zones 303...304 and 310. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Sunday. * HUMIDITY...10 to 15% * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 16, 10:23 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 16, 10:23 PM MDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1023 PM MDT Fri Aug 16 2019
.UPDATE...
Issued at 324 PM MDT Fri Aug 16 2019
...SEVERE THUNDERSTORM WATCH IN EFFECT TILL 10 PM MDT...
A severe thunderstorm watch has been issued for Goshen, Laramie,
and Platte Counties in Wyoming and for Banner, Box Butte,
Cheyenne, Kimball, Morrill, Scotts Bluff, and Sioux Counties in
Nebraska.
&&
.SHORT TERM...(This evening through Sunday)
Issued at 226 PM MDT Fri Aug 16 2019
Looks like one more round of storms late this afternoon into this
evening with some strong to severe storms expected as well. Most
likely areas for severe storms appears to be from extreme se Wy
across the southern Neb Panhandle where better instability should
exist. Does appear storms will exit the CWA by late this evening
leaving quiet conditions for the rest of the night.
A drying pattern should begin over the CWA on Saturday as more
westerly flow sets up over the area. Could be a few storms once
again over the plains but instability should be less so severe
threat more marginal. Quiet again Saturday night then even drier
air spreads in Sunday boding for a dry and very warm day.
.LONG TERM...(Sunday night through Friday)
Issued at 226 PM MDT Fri Aug 16 2019
An upper high will build a bit over the Co/NM border area early
next week keeping very warm and dry conditions in place Monday.
Chances for convection begin a return Tuesday as moisture begins
to increase from the south. Could see a backdoor cool front move
into the area later Tuesday through Weds which may increase
convection before a drier regime return for late in the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1020 PM MDT Fri Aug 16 2019
Wyoming TAFS...VFR. Wind gusts to 35 knots from 15Z to 01Z.
Nebraska TAFS...VFR, except for MVFR at Scottsbluff from 09Z to
15Z. Wind gusts to 24 knots from 18Z to 00Z.
&&
.FIRE WEATHER...
Issued at 226 PM MDT Fri Aug 16 2019
Near critical to critical conditions will continue to occur over
far western areas in the afternoons and early evenings through
Sunday with dry air and gusty winds expected. Lighter winds are
expected east of the mountains. There will be isolated showers and
storms into this evening and possibly again Saturday afternoon
then mainly dry and very warm conditions are expected Sunday into
early next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ304.
Fire Weather Watch from Sunday afternoon through Sunday evening
for WYZ304.
NE...None.
&&
UPDATE...WM
SHORT TERM...RE
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...REHazardous weather outlook, Aug 16, 3:19 PM MDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 319 PM MDT Fri Aug 16 2019 NEZ002-003-019>021-054-055-095-096-WYZ106>108-117>119-172130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 319 PM MDT Fri Aug 16 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Severe Thunderstorm Watch is in effect until 10 PM, except for Dawes County. Expect isolated to scattered thunderstorms through this evening, with some severe thunderstorms possible. The main threats will be large hail and strong winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Afternoon and evening thunderstorms continue into Saturday, with the best possibility of severe thunderstorms generally across the Nebraska Panhandle. Dry and breezy conditions set in Sunday. .Spotter information statement... Spotter activation may be needed. WYZ101>105-109>116-172130- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 319 PM MDT Fri Aug 16 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are possible this afternoon and evening. Dry and windy conditions are expected across Carbon County with a Red Flag Warning in place for the far southwestern portion of Carbon County until 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Dry and windy conditions persist into the weekend and for the beginning part of the week. Fire Weather Watches are in place for far southwest Carbon County both Saturday and Sunday. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:09 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 21 min |
| Aug 16, 7:13 PM MDT | Special Weather Statement | CYS | Platte | 62 min |
| Aug 17, 2:43 AM MDT | Fire Weather Watch | CYS | 13 hr | |
| Aug 17, 2:43 AM MDT | Red Flag Warning | CYS | 41 hr | |
| Aug 17, 5:28 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.